Volume 48, Number 5, September-October 2014
|Page(s)||1451 - 1472|
|Published online||13 August 2014|
Mathematical analysis of a discrete fracture model coupling Darcy flow in the matrix with Darcy–Forchheimer flow in the fracture∗
1 University of Erlangen-Nuremberg, Department of Mathematics,
Cauerstr. 11, 91058 Erlangen, Germany.
2 Inria Paris-Rocquencourt, B.P. 105, 78153 Le Chesnay, France.
We consider a model for flow in a porous medium with a fracture in which the flow in the fracture is governed by the Darcy−Forchheimerlaw while that in the surrounding matrix is governed by Darcy’s law. We give an appropriate mixed, variational formulation and show existence and uniqueness of the solution. To show existence we give an analogous formulation for the model in which the Darcy−Forchheimerlaw is the governing equation throughout the domain. We show existence and uniqueness of the solution and show that the solution for the model with Darcy’s law in the matrix is the weak limit of solutions of the model with the Darcy−Forchheimerlaw in the entire domain when the Forchheimer coefficient in the matrix tends toward zero.
Mathematics Subject Classification: 35J60 / 76S05
Key words: Flow in porous media / fractures / Darcy−Forchheimerflow / solvability / regularization / monotone operators
© EDP Sciences, SMAI 2014
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.